Facilities and Services:
- ellawhisnant on I’m only myself when I’m alone with myself
Meditation can help you.
- ellawhisnant on dating issue
Online dating is a good idea for meeting new people. But don't get too attached to people's on social sites...
- ellawhisnant on Depressed
I Completely agree. Sketchie is a great helper you should wait for his advice.
- ellawhisnant on My husband choked me
You should think on your decision again.
- ellawhisnant on COFFEEHOUSE
- EllaJones on I overthink a lot and it's starting to get in the way of my Social Life
Overthinking is mostly result of free time so try to do something productive.
Share your stories and support others...
Ritalin is a psychostimulant drug that is used to treat people with Attention Deficit Hyperactivity Disorder, postural orthostatic tachycardia syndrome, and narcolepsy. It can be prescribed for both children and adults and is meant to be used as part of a comprehensive treatment plan.
Methylphenidate should be given cautiously to emotionally unstable patients, especially if there is a history of alcohol or drug abuse. These patients may be more likely to unnecessarily increase their doses or take this medication too often. Long-term overuse of this medication may also lead to reduced drug effect, drug dependence, and abnormal behavior.
Ritalin Overdose Symptoms and Information
The common symptoms of a Ritalin overdose include:
- Blurred vision
- Dry mouth or nose
- Muscle twitching
- Rapid heartbeat
- Wide pupils
Seeking Medical Treatment for Ritalin Overdose
If you think you have taken too much Ritalin, it is important to get immediate medical help. Call 9-1-1 or your local emergency number if you know or suspect that someone you know has taken an overdose of this drug. Treating a Ritalin overdose can include taking measures to deal with the level of the drug in the user’s system as well as supportive measures to deal with the symptoms that occur as a result of taking too much of it. Medical personnel will need to know how much of the drug was taken and when the individual took it.
At the hospital, the patient’s vital signs will be monitored. The doctor may order intravenous fluids be given. Other measures will be taken, depending on the symptoms the patient is experiencing, and a medical team will provide appropriate treatment as needed. In a situation where the time between the dosage taken and the arrival at the hospital is relatively close, the doctor may order that the patient have his or her stomach pumped to try to get rid of the drug. A gastric tube is inserted into the patient’s nose and fed down into the stomach to remove the drug from the patient’s system.
Post-Treatment for a Ritalin Overdose
Once the medical team has finished treating the overdose symptoms, the issue is not closed. The reasons why the individual took too much Ritalin need to be explored and dealt with. If the individual was taking the medication for ADD, ADHD or narcolepsy and was not getting effective symptom relief, then the prescribing physician needs to deal with the situation. In a case where a person is taking Ritalin without a prescription, the reasons for the drug use need to be investigated and appropriate treatment should be sought. The user is getting some perceived benefit from using someone else’s prescription, but doing so is still illegal, as well as dangerous.
A professional working in the addiction treatment field will explain that going through detox is only one part of getting help. For treatment to be effective, an individual must follow up by entering a Ritalin rehab or a center that specializes in treating Ritalin addiction. When these steps are combined, the individual has a better chance of moving forward into a complete recovery.